Hail, Scotts Bluff
- When
- June 13, 4:35 PM MST
- Where
- Scotts Bluff County, 0.69 mi S of South Morrill
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.920, -103.930
Severe storms moved across the Panhandle producing hail up to golfball size as well as producing winds in excess of 60 mph. An observer noted ten inch diameter tree branches were knocked down along with a dog house being blown away.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Severe storms moved across the Panhandle producing hail up to golfball size as well as producing winds in excess of 60 mph. An observer noted ten inch diameter tree branches were knocked down along with a dog house being blown away.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 13, 4:29 PM MST, 6 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 529 PM MDT Sun Jun 13 2021 .UPDATE... Issued at 314 PM MDT Sun Jun 13 2021 Severe Thunderstorm Watch 268 has been issued for southeast Wyoming and Nebraska Panhandle through 04Z tonight. Updates have been sent. && .SHORT TERM...(This evening through Monday) Issued at 240 PM MDT Sun Jun 13 2021 Forecast challenges deal with severe thunderstorms today. Currently...thunderstorms developing along the Laramie Range this afternoon. Surface trough lays from near Cheyenne to Torrington with moist southeasterly upslope flow in the lower layers. Cold front being analyzed across central South Dakota back into northeastern Wyoming. SPC Mesoanalysis showing EMC RAP surface based CAPE around 5000 J/KG out in the Panhandle and around 2500 J/KG where the storms are forming on the Laramie Range. Still some small capping across southeast Wyoming with around 50 J/KG convective inhibition. Main limiting factor right now is lack of shear. Later this afternoon...northern front drops south into the northern Panhandle and Converse County in east central Wyoming. Sfc to 6km shear increases to 35kts across the northern Panhandle to around 50kts down here near Cheyenne. HRRR and NAMNEST short term guidance forecasting showers blossoming along the front as it slowly drops south southwestward into the southern Panhandle and southeast Wyoming plains. Could be a long show tonight as both models continue showers and storms through 09Z. SPC showing a Day 2 Marginal Risk area for the Nebraska Panhandle for Monday afternoon. Latest guidance showing no PoPs over that area for Monday. But with dewpoints in the 60s...surface boundary in the Panhandle and a weak upper southwest dropping shortwave...decided to add low chance PoPs for the Panhandle. and .LONG TERM...(Monday night through Saturday) Issued at 323 AM MDT Sun Jun 13 2021 Monday, the moisture sticks around the Nebraska panhandle with PWATs around 1.00 in through the afternoon. Daytime heating will still be strong with the upper-level ridge holding strong over northwest Wyoming, so the panhandle is still conducive to thunderstorms, but confidence is lower for Monday's convection. Tuesday, the ridge begins to erode, turning our winds back to westerly/southwesterly, advecting warmer, drier air into southeast Wyoming and western Nebraska. Afternoon highs for Tuesday and Wednesday are in the 90s to 100 degrees for some areas with humidities dropping to the teens and lower 20s. Winds should remain between 5 and 15 knots, but with the temperatures being so high and the air being so dry, there is still elevated fire weather conditions. Finally Thursday we begin to see a downward trend in temperatures as winds turn northwesterly. Afternoon highs are still expected to be in the 80s to lower 90s through the weekend though, with overnight lows in the 50s and 60s. Next chance of precipitation after Monday will be Friday afternoon. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 525 PM MDT Sun Jun 13 2021 Wyoming TAFS...VFR. Thunderstorms in the vicinity at Cheyenne until 03Z. Wind gusts to 30 knots at Laramie and Cheyenne until 03Z, then to 23 knots at all terminals after 15Z Monday. Nebraska TAFS...VFR, except for occasional MVFR and wind gusts to 45 knots in thunderstorms until 02Z at Scottsbluff. Thunderstorms in the vicinity at all terminals until 05Z. Wind gusts to 26 knots until 05Z, then to 24 knots after 15Z Monday. && .FIRE WEATHER... Issued at 240 PM MDT Sun Jun 13 2021 High pressure over the Rockies will keep temperatures above normal and very dry humidity over the next several days. Increasingly warmer temperatures and single digit afternoon humidities from the Laramie Range west. Until fuels are turned over to YES on rapid fire spread...fire weather conditions will remain below critical levels. A windy day expected Wednesday into Thursday across Carbon and Albany Counties....with afternoon humidity in the single digits. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...GCC SHORT TERM...GCC LONG TERM...LK AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous Weather Outlook National Weather Service Cheyenne WY 425 AM MDT Sun Jun 13 2021 WYZ104-105-109>115-141030- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 425 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Very warm temperatures and dry conditions will maintain elevated fire weather concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Very warm temperatures and dry conditions will maintain elevated fire weather concerns. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 141030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 425 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Chances of showers and strong to briefly severe thunderstorm Sunday afternoon through late Sunday night. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
Special Weather Statement National Weather Service Cheyenne WY 357 PM MDT Sun Jun 13 2021 WYZ107-108-132230- East Platte County WY-Goshen County WY- 357 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND EASTERN PLATTE COUNTIES UNTIL 430 PM MDT... At 357 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Slater, or 21 miles southeast of Wheatland, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Yoder, Veteran and Slater. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern Wyoming. LAT...LON 4189 10476 4209 10435 4182 10423 4176 10470 TIME...MOT...LOC 2157Z 247DEG 17KT 4185 10465 Hammer
Special Weather Statement National Weather Service Cheyenne WY 431 PM MDT Sun Jun 13 2021 WYZ108-132300- Goshen County WY- 431 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN COUNTY UNTIL 500 PM MDT... At 431 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Veteran, or 16 miles west of Torrington, moving north at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Laramie National Historic Site and Veteran. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern Wyoming. LAT...LON 4193 10442 4194 10455 4221 10456 4207 10424 TIME...MOT...LOC 2231Z 179DEG 7KT 4200 10449 Hammer
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 7 SW LINGLE 42.07N 104.44W
06/13/2021 M1.75 INCH GOSHEN WY EMERGENCY MNGR
&&
AWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 4 ESE GUN BARREL 41.42N 104.27W
06/13/2021 M1.00 INCH LARAMIE WY PUBLIC
&&
AWSpecial Weather Statement
National Weather Service Cheyenne WY
516 PM MDT Sun Jun 13 2021
WYZ118-119-140000-
Central Laramie County WY-East Laramie County WY-
516 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
600 PM MDT...
At 516 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Carpenter, or 17 miles east of Cheyenne, moving
northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Carpenter around 520 PM MDT.
Hillsdale around 550 PM MDT.
Burns around 600 PM MDT.
This includes Interstate 80 in Wyoming between mile markers 373 and
394.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Wyoming.
LAT...LON 4128 10461 4125 10415 4100 10428 4100 10446
4101 10462
TIME...MOT...LOC 2316Z 205DEG 14KT 4107 10448
RubinSpecial Weather Statement National Weather Service Cheyenne WY 531 PM MDT Sun Jun 13 2021 NEZ002-095-140015- Dawes NE-North Sioux NE- 531 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWES AND NORTHEASTERN SIOUX COUNTIES UNTIL 615 PM MDT... At 531 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles east of Harrison to near Crawford. Movement was east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Strong thunderstorms will be near... Fort Robinson Campground around 605 PM MDT. Crawford around 615 PM MDT. Other locations impacted by these storms include Fort Robinson. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for the Panhandle of Nebraska. LAT...LON 4283 10345 4261 10282 4250 10326 4270 10380 TIME...MOT...LOC 2331Z 259DEG 16KT 4271 10369 4262 10337 Rubin
The Cheyenne radar (KCYS), 112 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
5 hail, 4 thunderstorm wind. Local standard time, as filed.
Observer noted downed tree branches with the largest branch measuring roughly ten inches in diameter.
Observer estimated reported winds and noted that residence's dog house was blown away. Thunderstorm dropped pea size hail and precipitation accumulation of 0.10 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2021Every state in 2021This day in weather historyWarnings in Nebraska, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 955694, 955695, 955696, 955697, 955698, 955699, 955700, 955702, 955703.